Alert archive / Minnesota / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Grand Forks, ND

January 6, 2016Cass County, Traill County, North Dakota; 5 counties in Minnesota

NWS Grand Forks, ND issued this winter storm warning at Jan 6, 2016, 10:08 PM CST for Cass County, Traill County, North Dakota; 5 counties in Minnesota. It was in force for 14 hr. 43 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 6, 2016, 10:08 PM CST (04:08 UTC)
Expired
Jan 7, 2016, 12:00 PM CST
In force
14 hr
Issued by
NWS Grand Forks, ND

Counties Clay County, MN, Clearwater County, MN, Mahnomen County, MN, Norman County, MN, Polk County, MN, Cass County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 72 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 7, 2:18 AM CSTSNOW 2West Fargo, ND
Jan 7, 3:20 AM CSTHEAVY SNOW 6Casselton, NDESTIMATE RECEIVED VIA SOCIAL MEDIA.
Jan 7, 5:57 AM CSTHEAVY SNOW 6Ada, MNSNOW TOTAL THROUGH AROUND 6 AM.
Jan 7, 6:00 AM CSTSNOW 13 Sse Fargo, NDSTILL SNOWING
Jan 7, 6:00 AM CSTSNOW 1.3Moorhead, MN24 HOUR SNOW AT FARGO/MOORHEAD CLIMATE SITE.
Jan 7, 6:00 AM CSTHEAVY SNOW 8Argusville, NDSTILL SNOWING
Jan 7, 6:00 AM CSTHEAVY SNOW 13.14 Nw Harwood, NDSNOW SO FAR.
Jan 7, 6:07 AM CSTHEAVY SNOW 7Harwood, NDREPORT OF 6-8 INCHES HARWOOD/ARGUSVILLE AREA.
Jan 7, 7:00 AM CSTSNOW 1.32 N Moorhead, MNSTILL SNOWING
Jan 7, 7:00 AM CSTHEAVY SNOW 7.5Gary, MNSTILL SNOWING
Jan 7, 7:30 AM CSTSNOW 4West Fargo, NDSTILL SNOWING
Jan 7, 7:30 AM CSTSNOW 71 E Mapleton, NDREPORT FROM I-94 KINRED EXIT...JUST EAST OF MAPLETON. STILL SNOWING
Jan 7, 8:00 AM CSTSNOW 2Halstad, MN24 HR SNOWFALL.
Jan 7, 8:00 AM CSTSNOW 2.7Fargo, NDAT KFGO. SNOWING MUCH LIGHTER NOW
Jan 7, 8:00 AM CSTHEAVY SNOW 6Twin Valley, MNSTILL SNOWING
Jan 7, 8:00 AM CSTHEAVY SNOW 7.5Casselton, ND24 HR SNOWFALL. CASSELTON AGRONOMY FARM.
Jan 7, 8:00 AM CSTHEAVY SNOW 9Borup, MNSTILL SNOWING
Jan 7, 8:00 AM CSTHEAVY SNOW 9Gary, MNSTILL SNOWING
Jan 7, 8:00 AM CSTHEAVY SNOW 9Harwood, NDSTILL SNOWING
Jan 7, 8:00 AM CSTHEAVY SNOW 14Georgetown, MNSTILL SNOWING
Jan 7, 8:30 AM CSTSNOW 1.3Fargo, NDREPORT FROM KFGO. STILL SNOWING
Jan 7, 8:50 AM CSTSNOW 1.52 Nw Shevlin, MNSTILL SNOWING
Jan 7, 9:00 AM CSTHEAVY SNOW 7Casselton, NDIN TOWN. STILL SNOWING AT TIME OF REPORT
Jan 7, 9:30 AM CSTHEAVY SNOW 7Mapleton, NDSTILL SNOWING
Jan 7, 9:30 AM CSTHEAVY SNOW 125 N Casselton, ND
Jan 7, 9:32 AM CSTSNOW 1.8Fargo, NDAT KFGO.
Jan 7, 9:43 AM CSTSNOW 4Fargo, NDSTILL SNOWING
Jan 7, 9:43 AM CSTHEAVY SNOW 6West Fargo, NDSTILL SNOWING
Jan 7, 9:49 AM CSTHEAVY SNOW 13Georgetown, MNSTILL SNOWING
Jan 7, 10:01 AM CSTSNOW 1.52 Ne Shevlin, MNALONG HWY 89. STILL LIGHT SNOW
Jan 7, 10:01 AM CSTSNOW 2.2Fargo, NDAT KFGO. STILL SNOWING
Jan 7, 11:01 AM CSTSNOW 3.11 N Fargo, NDMEASURED AT NDSU
Jan 7, 11:16 AM CSTHEAVY SNOW 7Mcintosh, MNSTILL SNOWING LIGHTLY
Jan 7, 11:59 AM CSTHEAVY SNOW 6Moorhead, MNESTIMATED SNOWFALL FROM NORTH MOORHEAD
Jan 7, 12:00 PM CSTSNOW 312 Sw Red Lake, MNSTORM TOTAL
Jan 7, 12:00 PM CSTSNOW 4Clearbrook, MNSTORM TOTAL
Jan 7, 12:00 PM CSTHEAVY SNOW 63 Sw Twin Valley, MNSTORM TOTAL
Jan 7, 12:00 PM CSTHEAVY SNOW 6Fosston, MNSTORM TOTAL
Jan 7, 12:00 PM CSTHEAVY SNOW 6Twin Valley, MNSTORM TOTAL
Jan 7, 12:00 PM CSTHEAVY SNOW 6.11 S Winger, MNSTORM TOTAL
Jan 7, 12:00 PM CSTHEAVY SNOW 101 N Bejou, MNSTORM TOTAL
Jan 7, 12:00 PM CSTHEAVY SNOW 10Ada, MNSTORM TOTAL
Jan 7, 12:00 PM CSTHEAVY SNOW 123 N Bejou, MNSTORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 4.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WWUS43 KFGF 070408
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1008 PM CST WED JAN 6 2016

MNZ002-003-NDZ030-039-071500-
/O.UPG.KFGF.WW.Y.0001.000000T0000Z-160107T1500Z/
/O.NEW.KFGF.WS.W.0001.160107T0408Z-160107T1500Z/
NORMAN-CLAY-TRAILL-CASS-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...MAYVILLE...HILLSBORO...HATTON...PORTLAND...FARGO
1008 PM CST WED JAN 6 2016

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 9 AM CST
THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 9 AM 
  THURSDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN MIDNIGHT AND 6 AM THURSDAY. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE
  EXPECTED.

* WINDS / VISIBILITIES...LOOK FOR VISIBILITIES BELOW A QUARTER
  MILE AT TIMES.

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

MNZ001-NDZ049-071500-
/O.CON.KFGF.WW.Y.0001.000000T0000Z-160107T1500Z/
WEST POLK-RANSOM-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...LISBON...
ENDERLIN
1008 PM CST WED JAN 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 9 AM 
  THURSDAY. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE
  EXPECTED...WITH HIGHER AMOUNTS POSSIBLE.

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

MNZ024-027>032-040-NDZ052-053-071500-
/O.CON.KFGF.WW.Y.0001.000000T0000Z-160107T1500Z/
HUBBARD-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON
1008 PM CST WED JAN 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 9 AM 
  THURSDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN MIDNIGHT AND 6 AM THURSDAY. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE
  EXPECTED. SOME FREEZING DRIZZLE AND FOG ARE ALSO EXPECTED.

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

MNZ009-013>017-022-023-071500-
/O.CON.KFGF.WW.Y.0001.160107T0500Z-160107T1500Z/
NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-
INCLUDING THE CITIES OF...RED LAKE...REDBY...PONEMAH...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE...
MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN...
NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE
1008 PM CST WED JAN 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* TIMING...EXPECT SNOW TO DEVELOP AROUND 11 PM AND THEN DIMINISH 
  AROUND 9 AM THURSDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN MIDNIGHT AND 6 AM THURSDAY. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE
  EXPECTED...WITH HIGHER AMOUNTS POSSIBLE.

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

NDZ028-029-038-071500-
/O.CON.KFGF.WW.Y.0001.000000T0000Z-160107T1500Z/
GRIGGS-STEELE-BARNES-
INCLUDING THE CITIES OF...COOPERSTOWN...FINLEY...HOPE...
VALLEY CITY
1008 PM CST WED JAN 6 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 9 AM 
  THURSDAY. 

* PRECIPITATION RATES...THE HEAVIEST SNOWFALL RATES WILL OCCUR 
  BETWEEN MIDNIGHT AND 6 AM THURSDAY. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE
  EXPECTED. SOME FREEZING DRIZZLE AND FOG ARE ALSO EXPECTED.

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$
2 follow-up statements
846 
WWUS43 KFGF 071253
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
653 AM CST THU JAN 7 2016

NDZ030-071800-
/O.CAN.KFGF.WS.W.0001.000000T0000Z-160107T1500Z/
/O.EXB.KFGF.WW.Y.0001.000000T0000Z-160107T1800Z/
TRAILL-
INCLUDING THE CITIES OF...MAYVILLE...HILLSBORO...HATTON...
PORTLAND
653 AM CST THU JAN 7 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING DRIZZLE...WHICH IS IN
EFFECT UNTIL NOON CST TODAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* TIMING...EXPECT SNOW AND PATCHY FREEZING DRIZZLE TO
  CONTINUE...DIMINISHING AROUND NOON THURSDAY.

* SNOW ACCUMULATIONS...UP TO 1 INCH IN MUCH OF THE
  COUNTY...ALTHOUGH THE FAR SOUTHEASTERN PORTION COULD SEE 2 TO 5
  INCHES. 

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES.

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

* WINDS...NORTH 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ015-016-022-071800-
/O.UPG.KFGF.WW.Y.0001.000000T0000Z-160107T1500Z/
/O.EXB.KFGF.WS.W.0001.000000T0000Z-160107T1800Z/
EAST POLK-NORTH CLEARWATER-MAHNOMEN-
INCLUDING THE CITIES OF...FOSSTON...FERTILE...MCINTOSH...
ERSKINE...BAGLEY...CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN
653 AM CST THU JAN 7 2016

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST
TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...EXPECT SNOW TO SPREAD NORTHEASTWARD AND CONTINUE
  THROUGH MID DAY.

* SNOW ACCUMULATIONS...THERE WILL BE A NARROW BAND OF 7 TO 10
  INCHES FROM BEJOU UP THROUGH FOSSTON AND CLEARBROOK. LIGHTER
  AMOUNTS OF 3 TO 7 INCHES WILL BE FOUND ELSEWHERE. 

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES.

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

* WINDS...EAST 5 MPH OR LESS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

MNZ002-003-NDZ039-071800-
/O.EXT.KFGF.WS.W.0001.000000T0000Z-160107T1800Z/
NORMAN-CLAY-CASS-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...FARGO
653 AM CST THU JAN 7 2016

...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON 
  THURSDAY.

* SNOW ACCUMULATIONS...SNOW AMOUNTS OF 13 INCHES HAVE ALREADY BEEN
  OBSERVED 4 MILES NORTH OF HARWOOD...AND MORE SNOW IS EXPECTED.
  THE HEAVIEST BAND BY THE END OF THE SNOW WILL BE FROM CASSELTON
  UP THROUGH FAR NORTHWEST CLAY COUNTY AND INTO SOUTH CENTRAL AND
  EASTERN NORMAN COUNTY. THIS BAND CAN EXPECT 8 TO 15 INCHES.
  LESSER AMOUNTS WILL BE FOUND OUTSIDE THE VERY NARROW BAND. 

* WINDS / VISIBILITIES...LOOK FOR VISIBILITIES BELOW A QUARTER 
  MILE AT TIMES.

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

MNZ001-027>032-040-NDZ028-029-038-049-052-053-071800-
/O.EXT.KFGF.WW.Y.0001.000000T0000Z-160107T1800Z/
WEST POLK-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-GRIGGS-STEELE-BARNES-RANSOM-SARGENT-
RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...HENNING...
BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...
HERMAN...BARRETT...COOPERSTOWN...FINLEY...HOPE...VALLEY CITY...
LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON
653 AM CST THU JAN 7 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...EXPECT SNOW AND FREEZING DRIZZLE TO
  CONTINUE...DIMINISHING AROUND NOON THURSDAY. 

* SNOW ACCUMULATIONS...UP TO 1 INCH. 

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES.

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ009-013-014-017-023-024-071800-
/O.EXT.KFGF.WW.Y.0001.000000T0000Z-160107T1800Z/
NORTH BELTRAMI-PENNINGTON-RED LAKE-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-
INCLUDING THE CITIES OF...RED LAKE...REDBY...PONEMAH...
THIEF RIVER FALLS...RED LAKE FALLS...BEMIDJI...ALIDA...EBRO...
LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...
UPPER RICE LAKE...PARK RAPIDS
653 AM CST THU JAN 7 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* TIMING...EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON 
  THURSDAY.

* SNOW ACCUMULATIONS...3 TO 6 INCHES.

* WINDS / VISIBILITIES...LOOK FOR REDUCED VISIBILITIES AT TIMES.

* IMPACTS...PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING 
  THE MORNING COMMUTE ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

JR
724 
WWUS43 KFGF 071808
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1208 PM CST THU JAN 7 2016

MNZ002-003-015-016-022-NDZ039-071915-
/O.EXP.KFGF.WS.W.0001.000000T0000Z-160107T1800Z/
NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-MAHNOMEN-CASS-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...
CLEARBROOK...MAHNOMEN...NAYTAHWAUSH...WAUBUN...FARGO
1208 PM CST THU JAN 7 2016

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING HAS EXPIRED. A WINTER WEATHER ADVISORY
WILL REPLACE THE WARNING AREA FOR THIS AFTERNOON. DETAILS WILL
FOLLOW. 

$$

MNZ001-009-013-014-017-023-024-027>032-040-NDZ028>030-038-049-052-
053-071915-
/O.EXP.KFGF.WW.Y.0001.000000T0000Z-160107T1800Z/
WEST POLK-NORTH BELTRAMI-PENNINGTON-RED LAKE-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-GRIGGS-STEELE-TRAILL-
BARNES-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
RED LAKE...REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...
BEMIDJI...ALIDA...EBRO...LAKE ITASCA...LONG LOST LAKE...
LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...PARK RAPIDS...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...HENNING...
BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...
HERMAN...BARRETT...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...LISBON...ENDERLIN...
GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON
1208 PM CST THU JAN 7 2016

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY HAS EXPIRED OVER NORTH DAKOTA.
HOWEVER A FOLLOWUP ADVISORY WILL CONTINUE FOR THIS AFTERNOON ON
THE MINNESOTA SIDE. DETAIL WILL FOLLOW.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 9:20 PM CST, 48 minutes earlier.

Area forecast discussion, Jan 6, 9:20 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
920 PM CST WED JAN 6 2016

.UPDATE...
ISSUED AT 920 PM CST WED JAN 6 2016

STILL GETTING SOME REPORTS OF FREEZING DRIZZLE AND SLIPPERY ROADS.
THIS IS MAINLY CONFINED TO THE AREAS THAT ARE FOGGY ALONG AND
SOUTH OF HIGHWAY 2.

MAIN ISSUE CONTINUES TO BE THE POTENTIAL FOR HEAVIER AMOUNTS OF
SNOW IN A THIN BAND FROM NEAR FARGO NORTHEAST TOWARD BEMIDJI. HIGH
RESOLUTION MODEL GUIDANCE CONTINUES TO INDICATE A DECENT POTENTIAL
FOR 2 TO 6 INCHES OF SNOW IN A THIN BAND ACROSS THIS AREA.
STARTING TO SEE ECHOES DEVELOPING FROM FARGO SOUTHWEST TOWARD
LISBON. THESE ECHOES LOOKING CONVECTIVE IN NATURE AND HAVE SOME
HIGHER INTENSITIES WITHIN THEM. THESE COULD PRODUCE HIGHER
SNOWFALL RATES AS THEY MOVE OVER FARGO AND POINTS NORTHEAST OF
FARGO. ON THE EDGES OF THIS SNOW BAND...SNOWFALL AMOUNTS WILL
TAPER OFF WITH MOST AREAS SEEING LESS THAN AN INCH OF SNOW.

SO TO COVER THESE ISSUES...WILL ISSUE A WINTER WEATHER ADVISORY
FOR MOST OF THE AREA EXCEPT THE NORTH. THE WINTER WEATHER ADVISORY
WILL BE FOR SNOW FROM FARGO TO BEMIDJI...WITH 2 TO 6 INCHES AND
SOME LIGHT FREEZING PCPN BEFORE IT SWITCH TO SNOW. OUTSIDE THIS
HEAVIER SNOW AREA...WILL ALSO ISSUE A WINTER WEATHER ADVISORY BUT
FOR FREEZING DRIZZLE/LIGHT SNOW OF AROUND OR LESS THAN AN INCH AND
FOG.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 248 PM CST WED JAN 6 2016

CHALLENGE FOR THE NEXT 24 HOURS WILL BE SNOW CHANCES WITH FOG
COVERAGE AND DENSITY. CURRENT SATURATED BLYR AIRMASS WILL LINGER
ACROSS THE AREA WITH MINIMAL SFC TEMP/MOISTURE ADVECTION TO ALTER
CURRENT CONDITIONS. MODELS CONTINUE TO HINT AT SNOW DEVELOPING IN
THE SE ND BEFORE 06Z. NAM AND HIRES MESOSCALE MODELS ARE PRODUCING
A QUASI STATIONARY BAND OF QPF...ORIENTED SW TO NE FROM THE
LISBON TO FARGO TO ADA AREAS. FRONTOGENETICAL FORCING FOR A 4 TO 6
HOUR TIME PERIOD ALONG WITH NEG EPV AND COINCIDENT OMEGA APPEARS
TO BE ALIGNING UP. A COUPLE HINDRANCES TO EFFICIENT SNOW MAKING
WILL BE SNOW RATIOS BETWEEN 8 AND 10 TO ONE AND THE BEST LIFT IS
OCCURRING IN THE -6 TO -10C TEMP LAYER. NONETHELESS WILL UP POPS
IN SE ND TO LIKELY FOR THE MIDNIGHT TIME FRAME AND BRING 1 TO 2
INCHES OF SNOW TO THE AREA BY MIDMORNING. IF DURATION IS LONGER
AND INSTABILITY IS REALIZED MORE EFFICIENTLY THEN HIGHER AMOUNTS
ARE POSSIBLE.

THURSDAY WILL SEE LINGERING SNOW IN THE EAST WITH THE LAST DAY OF
WARM TEMPS. HIGHS IN THE ONCE AGAIN IN THE 20S TEENS IN DVL BSN.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 248 PM CST WED JAN 6 2016

FRIDAY INTO SATURDAY WILL SEE THE BURNT OF THE ARCTIC COLD PUSH
INTO THE REGION. 925MB WILL FALL 15 TO 20C FROM FRI MORNING TO
SATURDAY AFTERNOON WITH TEMPS AROUND -25C BY 00Z SUN. STEADY TO
FALLING TEMPS WITH HIGHS IN THE SINGLE DIGITS BELOW FOR SATURDAY.
WIND CHILL HEADLINES MORE THAN LIKELY FOR THE WEEKEND.

SUNDAY TO WEDNESDAY...LONG WAVE RIDGE OVER THE WESTERN STATES
BUILDS A LITTLE THROUGH THE PERIOD. LONG WAVE RIDGE REMAINS OVER
WESTERN NORTH AMERICA AND EXTENDS FARTHER NORTH THROUGH THE
PERIOD. LONG WAVE TROUGH OVER HUDSON BAY ALSO REMAINS IN PLACE
THROUGH THE PERIOD BUT TROUGH AXIS BECOMES MORE NEGATIVE TILTED
WITH TIME.

SHOTS OF COLDEST AIR DROP INTO ONTARIO ON SAT AND TUE. TIMING OF THE
ECMWF AND GFS WERE SIMILAR  HOWEVER THE GFS BECOMES A FASTER
SOLUTION BY THE END OF THE PERIOD. LITTLE OR NO PRECIP EXPECTED
THROUGH THE PERIOD. WILL BLEND THE ECMWF AND GFS.

HIGH TEMPS WERE DECREASED ONE TO THREE DEGREES FOR SUN...LITTLE
CHANGE TO MON AND TUE. WED WAS INCREASED ONE TO THREE DEGREES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 653 PM CST WED JAN 6 2016

ADDED A MENTION OF SNOW DEVELOPING AT KFAR BY MID EVENING AND AT
KGFK/KBJI TOWARD MIDNIGHT. BETWEEN KFAR AND KBJI THE SNOW COULD
COME DOWN HEAVIER AT TIMES BETWEEN MIDNIGHT AND MORNING. OTHERWISE
QUITE A BIT OF FOG ACROSS THE AREA AND EXPECT LITTLE CHANGE TO
THAT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY UNTIL 9 AM CST THURSDAY FOR NDZ028>030-
     038-039-049-052-053.

MN...WINTER WEATHER ADVISORY UNTIL 9 AM CST THURSDAY FOR MNZ001>003-
     024-027>032-040.

     WINTER WEATHER ADVISORY UNTIL 9 AM CST THURSDAY FOR MNZ009-
     013>017-022-023.

&&

UPDATE...GODON
SHORT TERM...JK
LONG TERM...HOPPES/JK
AVIATION...GODON
Hazardous weather outlook, Jan 6, 7:33 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
733 PM CST WED JAN 6 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-080145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
733 PM CST WED JAN 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

FOG AND FREEZING DRIZZLE WILL CONTINUE TO AFFECT AREAS SOUTH OF
HIGHWAY 2. ROAD CONDITIONS WILL BE HIGHLY VARIABLE DEPENDING ON
THE DEGREE OF TREATMENT. DIAL 511 TO FIND OUT THE LATEST ROAD
CONDITIONS. BY MID TO LATE EVENING...LIGHT SNOW IS EXPECTED TO
DEVELOP OVER PORTIONS OF THE CENTRAL AND SOUTHERN RED RIVER VALLEY
INTO WEST CENTRAL MINNESOTA. MOST AREAS WILL RECEIVE LESS THAN AN
INCH OF SNOW BY MORNING...BUT THERE IS A POTENTIAL FOR A HEAVIER
BAND OF SNOW TO DEVELOP BETWEEN FARGO AND BEMIDJI. IN THIS AREA
ONE TO TWO INCHES OF SNOW IS EXPECTED...WITH THE POTENTIAL FOR
EVEN HIGHER AMOUNTS IN A VERY THIN BAND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS BAND OF HEAVIER SNOW WILL DECREASE IN INTENSITY THURSDAY
MORNING. HOWEVER...LIGHT SNOW WILL CONTINUE ON AND OFF THROUGH
THURSDAY AND FRIDAY. ADDITIONAL ACCUMULATIONS ARE EXPECTED TO
REMAIN LIGHT...RANGING FROM A DUSTING TO AROUND AN INCH OR TWO.

COLD AIR WILL PLUNGE DOWN INTO THE NORTHERN PLAINS THIS
WEEKEND...BRINGING BITTERLY COLD TEMPERATURES WITH HIGHS STAYING
BELOW ZERO. WIND CHILLS OF 20 TO 40 BELOW ZERO WILL BE POSSIBLE AT
TIMES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jan 6, 7:17 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND FORKS ND
717 PM CST WED JAN 6 2016

MNZ001>003-009-013>017-022>024-027>032-040-NDZ014-015-024-026>030-
038-039-049-052-053-071030-
WEST POLK-NORMAN-CLAY-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BENSON-RAMSEY-EDDY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...RED LAKE...REDBY...PONEMAH...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...FERTILE...
MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...MAHNOMEN...
NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...
HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD...LAKOTA...MCVILLE...
ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...
MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...
LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON
717 PM CST WED JAN 6 2016

...FREEZING DRIZZLE EARLY THEN SNOW DEVELOPING LATER...

THICKER FOG AND AREAS OF FREEZING DRIZZLE CONTINUE FOR LOCATIONS
SOUTH OF HIGHWAY 2...WITH VISIBILITIES RANGING BETWEEN ONE AND TWO
MILES. SO FAR PRIMARY ROADS WHICH HAVE BEEN TREATED ARE IN BETTER
SHAPE THAN SECONDARY ROADS. IF PLANNING TRAVEL...KNOW THAT ROADS
MAY BE DIFFICULT IN SPOTS...BUT MAKE SURE TO CHECK THE LATEST ROAD
CONDITIONS BY DIALING 511.

BY MID TO LATE EVENING...LIGHT SNOW IS EXPECTED TO DEVELOP OVER
PORTIONS OF THE CENTRAL AND SOUTHERN RED RIVER VALLEY INTO WEST
CENTRAL MINNESOTA. MOST AREAS WILL RECEIVE LESS THAN AN INCH OF
SNOW BY MORNING...BUT THERE IS A POTENTIAL FOR A HEAVIER BAND OF
SNOW TO DEVELOP BETWEEN FARGO AND BEMIDJI. IN THIS AREA ONE TO TWO
INCHES OF SNOW IS EXPECTED...WITH THE POTENTIAL FOR EVEN HIGHER
AMOUNTS IN A VERY THIN BAND. THIS BAND WILL DECREASE IN INTENSITY
THURSDAY MORNING...BUT LIGHTER SNOW WILL CONTINUE OVER THE AREA
THROUGH FRIDAY NIGHT.
Local storm report, Jan 6, 9:50 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
950 PM CST WED JAN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     SNOW             LISBON                  46.44N 97.68W
01/06/2016  E3.5 INCH        RANSOM             ND   LAW ENFORCEMENT

            ESTIMATED 3-4 INCHES.

&&

TGRAFENA
Local storm report, Jan 6, 10:08 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1008 PM CST WED JAN 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     SNOW             SHELDON                 46.59N 97.49W
01/06/2016  E2.5 INCH        RANSOM             ND   PUBLIC

            ESTIMATED 2 TO 3 INCHES...ALL IN THE PAST 1.5 HOURS

&&

TGRAFENA

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:05 PM CSTWinter Weather AdvisoryFGFBarnes, Cass, Griggs, Ransom, Richland, Sargent and 2 more15 hr
Jan 7, 12:29 PM CSTWinter Weather AdvisoryFGFRichland15 hr

Nearby

Winter Storm Warnings in Minnesota, 2016Winter Storm Warnings in North Dakota, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.